Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 112, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 8, 2016, 9:41 PM EDT for Chesterfield County, Kershaw County, Lancaster County, South Carolina. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2016, 9:41 PM EDT (01:41 UTC)
- Expired
- Jul 8, 2016, 10:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chesterfield County, SC, Kershaw County, SC, Lancaster County, SC
The radar
The Columbia radar (KCAE), 121 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 10:01 PM EDT | TSTM WND DMG | 3 Ese Chesterfield, SC | REPORTED TREES AND POWER LINES DOWN BETWEEN CHESTERFIELD AND CHERAW. OTHER REPORTS OF STRONG WINDS IN THE AREA. . |
| Jul 8, 10:01 PM EDT | TSTM WND DMG | Cheraw, SC | REPORTED NUMEROUS TREES AND POWER LINES IN AND AROUND THE TOWN OF CHERAW. MANY AREAS WITHOUT POWER. . |
| Jul 8, 10:39 PM EDT | TSTM WND DMG | 3 Nne Chesterfield, SC | REPORTED SEVERAL TREES AND POWER LINES DOWN BETWEEN THE TOWN OF CHESTERFIELD AND THE NORTH CAROLINA LINE. . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2480 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1500 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
409
WUUS52 KCAE 090141
SVRCAE
SCC025-055-057-090230-
/O.NEW.KCAE.SV.W.0112.160709T0141Z-160709T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
941 PM EDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN KERSHAW COUNTY IN CENTRAL SOUTH CAROLINA...
LANCASTER COUNTY IN CENTRAL SOUTH CAROLINA...
CHESTERFIELD COUNTY IN CENTRAL SOUTH CAROLINA...
* UNTIL 1030 PM EDT
* AT 940 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CHERAW TO NEAR IRWIN...MOVING SOUTHEAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LANCASTER...CHERAW...PAGELAND...KERSHAW...CHESTERFIELD...ELGIN...
HEATH SPRINGS...IRWIN...MCBEE...JEFFERSON...SOCIETY HILL...RUBY...
PATRICK...MOUNT CROGHAN...MCFARLAN AND LANCASTER MILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3460 7981 3453 7983 3450 7987 3445 8043
3466 8087 3470 8086 3483 8089 3481 7994
3476 7993 3474 7989 3468 7986 3465 7980
3461 7978
TIME...MOT...LOC 0140Z 308DEG 37KT 3477 7994 3473 8085
HAIL...<.75IN
WIND...60MPH
$$
LCVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 9:28 PM EDT, 13 minutes earlier.
Area forecast discussion, Jul 8, 9:28 PM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Columbia SC 928 PM EDT FRI JUL 8 2016 .SYNOPSIS... An upper level disturbance will move across the area tonight. Otherwise, weak ridging will prevail aloft into the weekend. The ridging should also help make temperatures a few degrees hotter into the weekend. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... After another day with high temperatures in the upper 90s to low 100s clouds have generally cleared...however upstream convection continues marching out of TN and into the upstate. Instability remains high across the area as temperatures remain in the upper 80s to lower 90s and pwat values around 2 inches. Thunderstorms which move into the forecast area of develop along outflow boundaries will have to potential to tap into some dry air aloft and create damaging winds...similar to the past couple of days. Highest potential will again be from the central Midlands through the northern Midlands and Pee Dee. With lingering convective debris overnight lows will generally be in the mid 70s to around 80. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/... Additional diurnal convection will be possible both Saturday and Sunday, with a better chance on Sunday. Overnight lows for Saturday night will be mostly in the middle to upper 70s. It will be very hot during the afternoon, with the west flow ahead of an approaching cold front and the upper ridging. Have continued to forecast temperatures just above the guidance based on the recent bias and this hot pattern. Expect heat index values close to the heat advisory criteria of 110 Saturday especially across the southern Midlands and portions of the CSRA. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Heat index values remain just below heat advisory criteria of 110 Monday. The GFS display the front stalled close to the area through Wednesday. Few changes to the forecasted temperatures later in the extended period, but max temps tend a lower a bit to the middle to upper 90s due to some erosion of the upper ridge over the southeast. Only relief from the afternoon heat may come in the way of isolated or scattered diurnal convection each day. && .AVIATION /01Z SATURDAY THROUGH WEDNESDAY/... VFR conditions are expected through most of the taf period. However...lines of convection stretching from the Upstate into North Carolina will continue to push southeast this evening through midnight. Have added vcts to tafs at CAE/CUB/OGB during the late evening hours through about midnight as this activity could hold together and affect the central Midlands. Otherwise...models indicate a low level around 20 to 25 kts which will help keep winds up across the area. Expect winds from the west around 4 to 8 knots overnight. Do not expect much fog formation toward morning with mixing. On Saturday...expect more scattered cu by midday and winds from the west southwest/west at around 10 to 12 knots with higher gusts by 18z. EXTENDED AVIATION OUTLOOK...Restrictions possible in diurnal convection each afternoon along with late night/early morning patchy fog. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jul 8, 7:38 PM EDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 738 PM EDT FRI JUL 8 2016 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-092345- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 738 PM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AFTERNOON TEMPERATURES ON SATURDAY ARE ONCE AGAIN EXPECTED TO CLIMB TO AROUND 100 DEGREES TO THE LOWER 100S IN MANY AREAS. THESE TEMPERATURES WILL COMBINE WITH LOW-LEVEL MOISTURE TO CREATE HEAT INDEX VALUES BETWEEN 105 AND 109 DEGREES LATE SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:10 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Lancaster | 65 min |
| Jul 8, 10:08 PM EDT | Special Weather Statement | CAE | Fairfield, Newberry, Saluda | 67 min |
| Jul 8, 10:30 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Lexington, Newberry, Richland, Saluda | 45 min |
| Jul 8, 10:35 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw, Lancaster | 40 min |
| Jul 8, 11:00 PM EDT | Special Weather Statement | CAE | Edgefield, McCormick, Saluda | 60 min |
| Jul 8, 11:07 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Fairfield, Kershaw, Lancaster | 38 min |
| Jul 8, 11:11 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, McCormick | 49 min |
| Jul 8, 11:46 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon, Kershaw, Lee, Richland, Sumter | 29 min |
| Jul 8, 11:50 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell, Orangeburg | 40 min |
| Jul 9, 12:15 AM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Lee, Richland, Sumter | 45 min |
| Jul 9, 12:27 AM EDT | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Orangeburg | 48 min |
| Jul 9, 10:37 AM EDT | Heat Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Clarendon | 8 hr |
| Jul 9, 5:21 PM EDT | Special Weather Statement | CAE | Orangeburg | 54 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.